Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Elementary abelian $ 2$-groups that act freely on products of real projective spaces


Author: Larry W. Cusick
Journal: Proc. Amer. Math. Soc. 87 (1983), 728-730
MSC: Primary 57S17; Secondary 57S25
MathSciNet review: 687651
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a natural number $ N$ let $ \bar N$ be 0 if $ N$ is even and 1 if $ N$ is odd. We prove that if $ {({Z_2})^l}$ acts freely on $ \prod_l^k{ = 1}{\mathbf{R}}{P^{{N_l}}}$ in such a way that the induced action on $ \mod 2$ cohomology is trivial, then $ l \leqslant 2({\bar N_1} + \cdots + {N_k})$. If no $ {N_l}$ is congruent to $ 3\mod 4$ then $ l \leqslant {\bar N_1} + \cdots + {\bar N_k}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17, 57S25

Retrieve articles in all journals with MSC: 57S17, 57S25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1983-0687651-4
PII: S 0002-9939(1983)0687651-4
Article copyright: © Copyright 1983 American Mathematical Society